+ Site Statistics
+ Search Articles
+ PDF Full Text Service
How our service works
Request PDF Full Text
+ Follow Us
Follow on Facebook
Follow on Twitter
Follow on LinkedIn
+ Subscribe to Site Feeds
Most Shared
PDF Full Text
+ Translate
+ Recently Requested

Torsades de pointes associated with terfenadine in a case of liver cirrhosis and hepatocellular carcinoma



Torsades de pointes associated with terfenadine in a case of liver cirrhosis and hepatocellular carcinoma



Internal Medicine 34(2): 92-95



A 65-year-old woman with liver cirrhosis complicated by hepatocellular carcinoma lost consciousness due to torsades de pointes with prolongation of the QT-interval after 10 days of treatment with terfenadine. Before terfenadine administration, she had shown neither symptoms of heart disease nor any electrocardiographic abnormalities. Serum electrolytes were all normal, although the Ca level was near the lower limit of the normal range. After the withdrawal of terfenadine, the QT-interval was normalized and the torsades de pointes disappeared. Since she had liver cirrhosis, the development of torsades de pointes was thought to be attributable to the impairment of hepatic metabolism by terfenadine.

Please choose payment method:






(PDF emailed within 0-6 h: $19.90)

Accession: 034021180

Download citation: RISBibTeXText

PMID: 7727886

DOI: 10.2169/internalmedicine.34.92


Related references

Torsades de pointes with terfenadine ingestion. American Journal of Emergency Medicine 15(5): 542-543, 1997

Torsades de pointes complicating treatment with terfenadine. Bmj 302(6790): 1469, 1991

Torsades de pointes induced by erythromycin and terfenadine. American Journal of Emergency Medicine 12(6): 636-638, 1994

Torsades de pointes occurring in association with terfenadine use. JAMA 266(17): 2375-2376, 1991

A new cause of torsades de pointes: combination of terfenadine and troleandomycin. Annales de Cardiologie et d'Angeiologie 42(5): 249-252, 1993

Torsades de pointes complicating treatment with terfenadine. Bmj 303(6793): 58, 1991

Torsades de Pointes after treatment with terfenadine and ketoconazole. European Heart Journal 13(7): 1002-1003, 1992

Torsades de pointes from terfenadine and sotalol given in combination. Pacing and Clinical Electrophysiology 19(10): 1519-1521, 1996

Torsades de pointes after terfenadine-itraconazole interaction. Bmj 306(6871): 186, 1993

Torsades de pointes caused by the association of terfenadine and erythromycin. Annales de Medecine Interne 145(4): 257-258, 1994

Torsades de pointes ventricular tachycardia associated with terfenadine and paracetamol self medication. New Zealand Medical Journal 107(987): 402-403, 1994

Drug-induced torsades de pointes: a possible interaction of terfenadine and erythromycin. Annals of PharmacoTherapy 28(2): 282, 1994

Treatment with terfenadine and ketoconazole or itraconazole can cause torsades de pointes ventricular tachycardia. Duodecim; Laaketieteellinen Aikakauskirja 109(2): 164-166, 1993

Does terfenadine-induced ventricular tachycardia/fibrillation directly relate to its QT prolongation and Torsades de Pointes?. British Journal of Pharmacology 166(4): 1490-1502, 2012

Itraconazole prevents terfenadine metabolism and increases risk of torsades de pointes ventricular tachycardia. European Journal Of Clinical Pharmacology. 45(2): 193, 1993